# SDR CA041129004

- Difficulty date: October 1, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Cessna 172R
- Aircraft time: 1,452 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1C235LFA
- System (JASC): 7921 · Engine Oil Cooler
- Part: Valve
- Condition: Malfunctioned
- Location: Oil Cooler
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) 371 HOURS AFTER OVERHAUL.  METAL WAS OBSERVED IN THE OIL FILTER.  ENGINE REMOVED, DISMANTLED, AND INSPECTED.  CORROSION FOUND ON RODS AND CRANKSHAFT.  ENGINE APPEARED TO HAVE NEVER RUN WARM ENOUGH TO BURN THE WATER OUT OF THE OIL.  LACK OF ANY MARKS ON THE VERNATHERM VALVE CONFIRMS THE VALVE NEVER CLOSED TO ROUTE OIL TO COOLER.  AIRCRAFT TEST FLOWN AFTER REPAIR.  OIL TEMP GAUGE READ 160 DEG IN CRUISE.
